Alert archive / Tennessee / Freeze Warnings in 2018
Freeze Warning 9, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Oct 21, 2018, 2:52 AM CDT for 38 counties in Tennessee. It took effect at Oct 22, 2018, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2018, 2:52 AM CDT (07:52 UTC)
- In effect from
- Oct 22, 2018, 3:00 AM CDT
- Expired
- Oct 22, 2018, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1854 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
980 WWUS74 KOHX 210752 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 252 AM CDT Sun Oct 21 2018 ...Frost and freezing temperatures are expected early today and again Sunday night and early Monday morning... ...Freezing temperatures will be limited to the Cumberland Plateau this morning, but will become widespread Sunday night... .A cold high pressure system will settle in across the Mid-State today and tonight, and produce an increasing chance for freezing temperatures and areas of frost. TNZ009>011-031>034-065-066-080-211300- /O.NEW.KOHX.FZ.W.0009.181022T0800Z-181022T1300Z/ /O.CON.KOHX.FZ.W.0008.000000T0000Z-181021T1400Z/ Macon-Clay-Pickett-Jackson-Putnam-Overton-Fentress-White- Cumberland-Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, and Spencer 252 AM CDT Sun Oct 21 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from 3 AM to 8 AM CDT Monday. * LOWEST TEMPERATURES...29-32 degrees early this morning and again late tonight. * IMPACTS...Freezing temperatures will damage sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TNZ005>008-023>030-059-062>064-078-079-211300- /O.NEW.KOHX.FZ.W.0009.181022T0800Z-181022T1300Z/ /O.CON.KOHX.FR.Y.0004.000000T0000Z-181021T1400Z/ Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Davidson-Wilson-Trousdale-Smith-Williamson-Rutherford- Cannon-De Kalb-Warren-Grundy- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Franklin, Brentwood, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, McMinnville, Altamont, and Coalmont 252 AM CDT Sun Oct 21 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from 3 AM to 8 AM CDT Monday. * LOWEST TEMPERATURES SUNDAY TONIGHT...29 to 32 degrees. * IMPACTS...Freezing temperatures and frost may damage some sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TNZ056>058-060-061-075-077-093>095-211300- /O.NEW.KOHX.FZ.W.0009.181022T0800Z-181022T1300Z/ Perry-Hickman-Lewis-Maury-Marshall-Bedford-Coffee-Wayne-Lawrence- Giles- Including the cities of Linden, Lobelville, Centerville, Hohenwald, Columbia, Lewisburg, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Lawrenceburg, and Pulaski 252 AM CDT Sun Oct 21 2018 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from 3 AM to 8 AM CDT Monday. * LOWEST TEMPERATURES SUNDAY NIGHT...29 TO 32 degrees. * IMPACTS...Freezing temperatures may damage some sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 19
4 follow-up statements
307 WWUS74 KOHX 211234 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 734 AM CDT Sun Oct 21 2018 ...Freezing temperatures are expected early Monday morning... .A cold high pressure system will settle in across the mid-state today and tonight, producing widespread frost and freezing tempertures Monday morning. TNZ009>011-031>034-065-066-080-212000- /O.CON.KOHX.FZ.W.0008.000000T0000Z-181021T1400Z/ /O.CON.KOHX.FZ.W.0009.181022T0800Z-181022T1300Z/ Macon-Clay-Pickett-Jackson-Putnam-Overton-Fentress-White- Cumberland-Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, and Spencer 734 AM CDT Sun Oct 21 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... * LOWEST TEMPERATURES...29-32 degrees early this morning and again Monday morning. * IMPACTS...Freezing temperatures will damage sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TNZ005>008-023>030-059-062>064-078-079-212000- /O.CON.KOHX.FZ.W.0009.181022T0800Z-181022T1300Z/ /O.CON.KOHX.FR.Y.0004.000000T0000Z-181021T1400Z/ Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Davidson-Wilson-Trousdale-Smith-Williamson-Rutherford- Cannon-De Kalb-Warren-Grundy- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Franklin, Brentwood, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, McMinnville, Altamont, and Coalmont 734 AM CDT Sun Oct 21 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... * LOWEST TEMPERATURES MONDAY MORNING...29 to 32 degrees. * IMPACTS...Freezing temperatures and frost may damage some sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TNZ056>058-060-061-075-077-093>095-212000- /O.CON.KOHX.FZ.W.0009.181022T0800Z-181022T1300Z/ Perry-Hickman-Lewis-Maury-Marshall-Bedford-Coffee-Wayne-Lawrence- Giles- Including the cities of Linden, Lobelville, Centerville, Hohenwald, Columbia, Lewisburg, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Lawrenceburg, and Pulaski 734 AM CDT Sun Oct 21 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... * LOWEST TEMPERATURES MONDAY MORNING...29 TO 32 degrees. * IMPACTS...Freezing temperatures may damage some sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
068 WWUS74 KOHX 211401 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 901 AM CDT Sun Oct 21 2018 ...Freezing temperatures are expected early Monday morning... .A cold high pressure system will settle in across the mid-state today and tonight, producing widespread frost and freezing tempertures Monday morning. TNZ009>011-031>034-065-066-080-212000- /O.EXP.KOHX.FZ.W.0008.000000T0000Z-181021T1400Z/ /O.CON.KOHX.FZ.W.0009.181022T0800Z-181022T1300Z/ Macon-Clay-Pickett-Jackson-Putnam-Overton-Fentress-White- Cumberland-Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, and Spencer 901 AM CDT Sun Oct 21 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... ...FREEZE WARNING HAS EXPIRED... * LOWEST TEMPERATURES...29-32 degrees early this morning and again Monday morning. * IMPACTS...Freezing temperatures will damage sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TNZ005>008-023>030-059-062>064-078-079-212000- /O.EXP.KOHX.FR.Y.0004.000000T0000Z-181021T1400Z/ /O.CON.KOHX.FZ.W.0009.181022T0800Z-181022T1300Z/ Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Davidson-Wilson-Trousdale-Smith-Williamson-Rutherford- Cannon-De Kalb-Warren-Grundy- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Franklin, Brentwood, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, McMinnville, Altamont, and Coalmont 901 AM CDT Sun Oct 21 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... ...FROST ADVISORY HAS EXPIRED... * LOWEST TEMPERATURES MONDAY MORNING...29 to 32 degrees. * IMPACTS...Freezing temperatures and frost may damage some sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TNZ056>058-060-061-075-077-093>095-212000- /O.CON.KOHX.FZ.W.0009.181022T0800Z-181022T1300Z/ Perry-Hickman-Lewis-Maury-Marshall-Bedford-Coffee-Wayne-Lawrence- Giles- Including the cities of Linden, Lobelville, Centerville, Hohenwald, Columbia, Lewisburg, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Lawrenceburg, and Pulaski 901 AM CDT Sun Oct 21 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... * LOWEST TEMPERATURES MONDAY MORNING...29 TO 32 degrees. * IMPACTS...Freezing temperatures may damage some sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 27
227 WWUS74 KOHX 211847 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 147 PM CDT Sun Oct 21 2018 ...Freezing Temperatures are Expected Early Monday Morning... .A cold high pressure system will spread across the mid-state tonight, producing widespread frost and freezing temperatures Monday morning. TNZ005>011-023>034-056>066-075-077>080-093>095-220400- /O.CON.KOHX.FZ.W.0009.181022T0800Z-181022T1300Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 147 PM CDT Sun Oct 21 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... * LOWEST TEMPERATURES...29-32 degrees for a few hours Monday morning. * IMPACTS...Freezing temperatures will damage sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 27
992 WWUS74 KOHX 220316 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1016 PM CDT Sun Oct 21 2018 ...Freezing Temperatures are Expected Early Monday Morning... .A cold high pressure system will spread across the mid-state tonight, producing widespread frost and freezing temperatures Monday morning. TNZ005>011-023>034-056>066-075-077>080-093>095-221300- /O.CON.KOHX.FZ.W.0009.181022T0800Z-181022T1300Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1016 PM CDT Sun Oct 21 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... * LOWEST TEMPERATURES...29 to 32 degrees for a few hours Monday morning. * IMPACTS...Freezing temperatures will damage sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Oct 21, 12:47 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 21, 12:47 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Nashville TN 1247 AM CDT Sun Oct 21 2018 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Latest satellite imagery shows clouds have almost completely cleared the forecast area except for a bit of cirrus along the Alabama border. Cold front that passed through the region earlier today is ushering in a much colder and drier airmass as shown on our 00Z sounding which had a PWAT down to 0.37 inches. Although current temperatures are still in the upper 40s to upper 50s, strong CAA will drive temperatures down into the low to mid 30s by Sunday morning per all model guidance. Questions remain on just how cold it will get due to surface winds staying up into the 5-10 mph range much of the night, and these winds may also keep frost from becoming very widespread despite the cold temperatures. However, consensus of guidance is strong on temperatures falling to near freezing across another row of counties south of the current Frost/Freeze hazards, so have gone ahead and expanded the Frost Advisory and Freeze Warning southward a tad. Regardless of the extent of the frost or freezing temperatures tonight, a much more widespread frost and light freeze continues to appear likely for Sunday night into Monday morning. Be sure to bring in any sensitive outdoor plants and remember your pets too! && .AVIATION... 06Z TAF DISCUSSION. VFR Conditions can be expected over the next 24 hours. However through 12z, northerly wind gusts up to 25kts can be expected with winds decreasing to 6-8kts thereafter. && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 9 AM CDT this morning for Clay-Cumberland- Fentress-Jackson-Macon-Overton-Pickett-Putnam-Van Buren-White. Frost Advisory until 9 AM CDT this morning for Cannon-Cheatham- Davidson-De Kalb-Dickson-Grundy-Houston-Humphreys-Montgomery- Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Warren- Williamson-Wilson. && DISCUSSION......Shamburger AVIATION........Hurley
Hazardous weather outlook, Oct 20, 1:27 PM CDT, 13 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 127 PM CDT Sat Oct 20 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-211830- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 127 PM CDT Sat Oct 20 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight. Freezing temperatures are expected for a few hours on the upper Cumberland Plateau tonight. A Freeze Warning has been issued for this area. Sheltered areas along and north of I-40 can expect some frost development prior to sunrise Sunday. A Frost Advisory has been issued for these areas. Look for temperatures to rise back towards 40 degrees by 9 am Sunday. Sensitive vegetation will need to be protected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. More widespread freezing temperatures and frost development is expected for Middle TN Sunday night. Sensitive vegetation will need to be protected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 27
Nearby
Freeze Warnings in Tennessee, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.